Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Slowly varying functions in the complex plane


Author: Monique Vuilleumier
Journal: Trans. Amer. Math. Soc. 218 (1976), 343-348
MSC: Primary 30A84
DOI: https://doi.org/10.1090/S0002-9947-1976-0399479-4
MathSciNet review: 0399479
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let f be analytic and have no zeros in $ \vert\arg z\vert < \alpha \leqslant \pi $; f is called slowly varying if, for every $ \lambda > 0,f(\lambda z)/f(z) \to 1$ uniformly in $ \vert\arg z\vert \leqslant \beta < \alpha $, when $ \vert z\vert \to \infty $. One shows that f is slowly varying if and only if $ zf'(z)/f(z) \to 0$ uniformly in $ \vert\arg z\vert \leqslant \beta < \alpha $, when $ \vert z\vert \to \infty $.


References [Enhancements On Off] (What's this?)

  • [1] J. Karamata, Sur un mode de croissance régulière des fonctions, Mathematica (Cluj) 4 (1930), 38-53.
  • [2] B. Bajšanski and J. Karamata, Regularly varying functions and the principle of equi-continuity, Publ. Ramanujan Inst. No. 1 (1968/1969), 235–246. (1 plate). MR 0268323
  • [3] J. Karamata, Some theorems concerning slowly varying functions, Math. Res. Center, U.S. Army, Tech. Sum. Report No. 432, Madison, Wisconsin, 1963.
  • [4] M. L. Cartwright, Integral functions, Cambridge tracts in mathematics and mathematical physics, No. 44, Cambridge, at the University Press, 1956. MR 0077622

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A84

Retrieve articles in all journals with MSC: 30A84


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0399479-4
Keywords: Slowly varying functions
Article copyright: © Copyright 1976 American Mathematical Society